SMITH & NEPHEW, INC. TRL 12/14 TPR FEM HD 32 + 0; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71353200 |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a trial 12/14 taper femoral head 32mm + 0 and a trl 12/14 tpr fem hd 32 + 4 were chipped.As this was noticed upon inspection, there was not patient involvement.
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the device has scratches/gouges in the plastic.This device also has excessive wear usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.